Posted by Elizabeth on July 23, 2001, at 16:08:30
In reply to Re: hand holding, posted by Lorraine on July 23, 2001, at 10:40:03
> I don't know if it is a recognised subspecialty.
Ahh, okay. I only knew of the expression as a sort of approach, as you described.
> I'm open to possibilities. Discounting my physical feelings is just not something that I would do casually. When I was a child, a lot of my physical and emotional reality was discounted. Learning not to discount my feelings has taken time.
I understand; I've met a number of people who were treated the same way in childhood.
> > > > I have a high intrinsic tolerance. Benzos at usual doses don't do much to me, and it's not due to acquired tolerance
> That was my assumption. Are you then, a fast metabolizer?
Not that I know of. (The primary enzyme involved in metabolism of Xanax is cytochrome p450 3a4, incidentally. It's inhibited by some ADs, such as Serzone and Luvox, as well as various other types of drugs. 3a4 deficiency isn't as common as 2d6 deficiency, I believe.)
> It gets worse. I once went in for surgery--plastic surgery to remove some burn scar tissue--and the doctors gave me an experimental anethetic that didn't really knock you out but was supposed to make you forget what had happened in the surgery.
Was it ketamine, by any chance?
> They then gave me a local for pain. When they started to make the incision, I told them I could feel it. They insisted that I could not, maybe I could feel the pressure only, they said. I was strapped down on the operating table and they proceeded. It wasn't until I absolutely started freaking out, that they relented and gave me a general.
Jeez. Bastards. If I were mistreated to that extent, I'd consider finding a lawyer. Operating on someone who's withdrawn her consent is a big no-no.
> Yes, but if you keep a mood diary and track meds and supplements and so forth on a day-to-day basis you have different effects that happen. The difference is that when you are in a trial you "attribute" these effects to something when they may actually just be random actual occurences that are not attributable to the med. It's not that the effects aren't real.
I think that misattribution is one source of "placebo side effects." I don't think that it accounts for all of them, though.
> > Yup! You just need to take it more regularly.
> I'll try this. Thanx.
Get permission from your doctor (who really ought to know that Valium doesn't last a whole day).
> It's not clear "what" I have. I don't fall in either GAD or panic attack diagnostic categories.
So you said. It sounds like constant, low-level panic. I've met a couple other people who had the same experience. (For me, Parnate withdrawal was like that.) I think the most prudent thing to do would be to treat it like panic, GAD, or perhaps PTSD.
> Do take care of yourself. How the despramine going?
Pretty well. I started taking 250 mg yesterday and will be bumping it up to 300 sometime later this week. My pdoc is going on vacation for two weeks in August (don't they all do that?), and I'd like to be sure that I will be able to function reasonably well while he's gone.